MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT 01.32.146MH ACETABULAR SHELL 46 MULTI-HOLE

MEDACTA INTERNATIONAL SA CUP: MPACT 01.32.146MH ACETABULAR SHELL 46 MULTI-HOLE
Model Number 01.32.146MH
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 august 2021: lot 1906192: (b)(4) items manufactured and released on 30-oct-2019.Expiration date: 2024-oct-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director: one year after hybrid tha in a young dysplastic lady patient both stem and cup are mobilized.For the stem, the pre-revision xray shows discontinued cement mantle and rather poor bone quality, although there is no mention of an infection or osteomalacia in the report.In the dysplastic acetabulum, it seems that in spite of the multihole configuration and the use of screws, the shallow acetabulum did not allow good pressfit to be established, notwithstanding the acetabular roof reconstruction.The report also mentions that similar symptoms are being reported from the contralateral side, which is a rather significant aspect that may lead to think that a systemic disorder is in place.No final conclusion can be reached, but except the cement mantle on the femoral side we can see no anomalies in the implantation procedure, and also the cement mantle is hardly sufficient cause for an early loosening.
 
Event or Problem Description
The primary surgery performed on (b)(6) 2020.The patient came to the hospital (b)(6) 2021 and the surgeon noticed loosening of cup and stem.The revision surgery performed on (b)(6) 11 months after the primary surgery.The reason which occurred gap and/or loosening at acetabular side is not clear.

Brand Name
CUP: MPACT 01.32.146MH ACETABULAR SHELL 46 MULTI-HOLE
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12475428
Report Number3005180920-2021-00746
Device Sequence Number19818245
Product Code LPH
UDI-Device Identifier07630030810718
UDI-Public07630030810718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model Number01.32.146MH
Device Catalogue Number01.32.146MH
Device Lot Number1906192
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight56